Alert archive / Michigan / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 103, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Sep 20, 2022, 12:53 PM EDT for Berrien County, Michigan. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 20, 2022, 12:53 PM EDT (16:53 UTC)
- Expired
- Sep 20, 2022, 1:30 PM EDT
- In force
- 37 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Berrien County, MI
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 4.9 hours before the alert went out and 262 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1461 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 20, 6:40 AM EDT, 6 hours 13 minutes earlier.
Area forecast discussion, Sep 20, 6:40 AM EDT, 6 hours 13 minutes before
Area Forecast Discussion...CORRECTED National Weather Service Northern Indiana 640 AM EDT Tue Sep 20 2022 .SYNOPSIS... Issued at 438 AM EDT Tue Sep 20 2022 Areas of fog, dense in spots, will dissipate after sunrise. It will be warm with highs in the lower to middle 80s. A low chance of showers and storms tonight, mainly north of U.S. 6. Then a frontal passage will bring a better chance of showers and storms on Wednesday. Thereafter, look for a significantly cooler air mass for the latter part of the workweek into the weekend. A chance of rain returns on Sunday. && .SHORT TERM...(Today and Tonight) Issued at 438 AM EDT Tue Sep 20 2022 Areas of fog, dense in spots, continues to expand out of northwest CWA, where temperatures already 5-8F below crossovers. Longer duration dry air advection Monday evening east of Interstate 69 has kept visibilities up and expect fog there to be more patchy/shallow in nature, yet still present. Transient nature of the dense fog per observations lends towards reissue of special weather statement versus issuance of a dense fog advisory, but will continue to monitor conditions, especially in light HRRR aggressive deterioration and eastward spread. Warm front extends from southern Minnesota to near KSTL. Elevated upslope tapping 1500-2000 J/kg has spawned mesoscale convective complex over west central/northwest Wisconsin early this morning. Greater stability along flanking front and weaker flow only generating a few light showers/partially aloft across southeast Wisconsin. This could bring a few light showers/sprinkles into the northwest CWA by late morning, but of little consequence with remainder of day dry. Throughout the day continued 1000-850 mb layer theta-e flux convergence to provide antecedent moisture recovery for storm chances later tonight into Wednesday, as attention turns to strong southern Canadian shortwave energy to track east-southeast into northern Wisconsin by daybreak Wednesday. Concern is for another MCS to develop across the Upper Great Lakes. A more veered low level jet across southern Wisconsin into Lower Michigan by 06 UTC Wednesday and deep layer northwest motion vectors support at least a slight chance storms far northern CWA/north of US 6 late tonight, especially given the recovery of low/mid level moisture later today/tonight. && .LONG TERM...(Wednesday through Monday) Issued at 438 AM EDT Tue Sep 20 2022 Midday/afternoon convective chances tied to frontal passage on Wednesday. Surface dewpoints pooled to near 70F ahead of front and at least moderate surface heating into mid 80s to yield 2000 J/kg MLCAPE amid 40 knots deep layer shear along southern periphery of 80- 90 kt mid level jet translating through Great Lakes. Thereafter, strong airmass exchange as 1025-30 mb surface anticyclone slides southeast from the Canadian Rockies to Upper Great Lakes/CWA by midday Friday. Strong cold/dry advection with coldest temperatures of the season with upper 30s/lower 40s expected early Friday morning. Slight thermal moderation going into the weekend. Chance of showers returns as cutoff energy off California Coast lifts out into northern stream/diverted by stoic Texas based mid level ridge. && .AVIATION...(For the 12Z TAFS through 12Z Wednesday Morning) Issued at 614 AM EDT Tue Sep 20 2022 Areas of fog had developed over northwest Indiana around the SBN terminal. The fog was gradually expanding east and may briefly bring lower visibilities to FWA. The fog development and lifting will be highly diurnal and should lift between 13Z and 14Z according to conditionally climatology. Otherwise VFR conditions will prevail after and fog lifts. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...Murphy SHORT TERM...Murphy LONG TERM...Murphy AVIATION...Skipper Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Sep 20, 5:50 AM EDT, 7 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 550 AM EDT Tue Sep 20 2022 INZ005>009-012>015-017-018-020-022>027-032>034-104-116-203-204-216- MIZ078>081-OHZ001-002-004-005-015-016-024-025-211030- Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski-Marshall- Fulton IN-Whitley-Allen IN-White-Cass IN-Miami-Wabash-Huntington- Wells-Adams-Grant-Blackford-Jay-Eastern St. Joseph IN- Northern Kosciusko-Southern La Porte-Western St. Joseph IN- Southern Kosciusko-Cass MI-St. Joseph MI-Branch-Hillsdale-Williams- Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH- 550 AM EDT Tue Sep 20 2022 /450 AM CDT Tue Sep 20 2022/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...Today and tonight. Areas of fog will be dense in spots this morning. There is a low chance of thunderstorms late tonight, north of U.S. 6. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There is a chance of thunderstorms Wednesday. A few storms could become strong to severe, primarily east of Interstate 69. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ103-MIZ177-277-211030- Northern La Porte-Northern Berrien-Southern Berrien- 550 AM EDT Tue Sep 20 2022 /450 AM CDT Tue Sep 20 2022/ This Hazardous Weather Outlook is for northern Indiana and southwest Michigan. .DAY ONE...Today and tonight. Areas of fog will be dense in spots this morning. There is a low chance of thunderstorms late tonight, north of U.S. 6. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There is a chance of thunderstorms on Wednesday. Dangerous swimming conditions are expected at Lake Michigan beaches Wednesday through Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-211030- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 550 AM EDT Tue Sep 20 2022 This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...Today and tonight. There is a low chance of thunderstorms tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There is a chance of thunderstorms on Wednesday. Conditions will be hazardous to small craft Wednesday afternoon through Friday morning.
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 20, 12:47 PM EDT | Special Marine Warning | IWX | 58 min | |
| Sep 20, 2:07 PM EDT | Special Weather Statement | IWX | Elkhart, LaGrange, Noble | 38 min |
| Sep 20, 1:18 PM EDT | Severe Thunderstorm Warning | IWX | Berrien, Cass | 42 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.